7 Signs of Elevated DHEA

hormones-main_FullDHEA, a naturally produced steroid hormone that develops into the sex hormones testosterone and estrogen, has had a tremendous amount of positive press about its ability to help boost a person’s health. It has been considered for treatment of lupus, Alzheimer’s, Addison’s disease, heart disease, schizophrenia and other disorders as well for slowing the rate of aging through supplements.

Despite its many benefits, there are also some side effects which develop with elevated DHEA that you should be aware of before taking them as a supplement. As a hormonal supplement DHEA should always be taken under the guidance of a doctor and never in larger doses than are necessary. If you are under the age of 40 there is no need to use the supplement except in cases where there are abnormally low DHEA levels that affect your health. Talk to your doctor if you are

Safe and easy to use saliva hormone imbalance test kit

Safe and easy to use saliva hormone imbalance test kit

considering over the counter DHEA supplements. Sometimes, the recommended dose is higher than necessary and your doctor should test you to see if you require the supplement at all to avoid triggering off adverse symptoms in an otherwise healthy patient.

These are 7 Signs of Elevated DHEA to Watch For:

1- Weight Gain: Elevated DHEA could cause fluctuations in metabolism, which can affect the body’s ability to burn excess fats. There are also glandular disorders that may present themselves via weight gain around the middle.

2- Irritability: This sign can cause the sufferer to be more aggressive and prone to irritability with feelings of over stimulation. In severe cases it might also mean cases of mania or delusions.

3- Acne: Taken as a supplement, DHEA can cause the skin to be oily and break out in acne due to hormonal imbalances. If this occurs you should consider stopping use and trying again later with a smaller dose.

4- High Blood Pressure: Higher blood pressure levels created by elevated DHEA can cause the blood pressure to rise as well. If you already experience heart problems or hypertension it’s best to avoid taking DHEA supplements.

5- Prostate Tumors: In some patients, small tumors may appear in the area of the prostate putting the user at an increased risk for prostate cancer. If you already have prostate tumors or are at risk of developing them you shouldn’t take DHEA supplements. This is because in hormonal dependant cancers it can effectively mean that you are feeding the cancer and causing it to grow.

6- Heart Palpitations: When DHEA levels are too high in the patient it may result in heart palpitations, putting the patient at risk for potential heart disease. A major cause of this is the dosage level given in many DHEA supplements. It’s never a good idea to take more than 5 mg of DHEA supplements a day and it’s advisable to take short breaks from the supplement as it may still cause issues with your health if it is given too consistently.

7- Premature male pattern baldness: Elevated DHEA levels increase the production of testosterone. Excessive testosterone is one of the factors that causes male pattern baldness.

7 comments to 7 Signs of Elevated DHEA

  • To whom it may concern,
    Please supply me with information on Steroids,
    THG and Equipose. I am an addiction counsellor at the Ft. Saskatchewan Correctional Center and I have an inmate who is addicted to the above steriods. I need information of the harm it does to the brain and body a.s.a.p. please and thank you.
    G. Dodds
    Drug/Alcohol Counsellor
    780 992-5929 wk.
    F.S.C.C.

  • Irene

    My DHEA level result showed 705 in my last blood test taken in Jan. 2010. I am a 55 year old female.
    I don’t take any supplements, vitamins, or medications on a daily basis. what would cause my DHEA level to be so high?

    Thanks

  • Bonny

    My test results came back this week and my DHEA levels are at 1460. A few months back they were 1100. I am getting very worried. What is wrong and what should I do to correct this. I take many different supplements and always have, but do not take DHEA in supplemental form. I am a 59 year old female.

  • kelly

    I am 52 years old. My DHEA is in the 800+. I do take supplements, but not DHEA. I have Anxiety and hair loss. Please let me know if you have any responses.

  • Lisa

    I am 57 years old. I take minimal supplements, no DHEA. I have hair loss. What can be done if anything?

    Thank you,

  • kate

    I also just found out about my elevated DHEA. I was referred to an endocronologist to rule out adrenal tumors. If you haven’t seen an endocronologist….you all need to see one. DHEA is produced by the adrenal glands.

    *Also, i have been reading a lot about this and there seems to be a connection between insulin resistance and elevated DHEA levels.

  • sarah

    I never new about dhea intill i took a test for adrenal stress, it came back showing elevated dhea due to use of steroid supplements, how ever ive never taken any dhea supplements or steroids, i have had candida for most of my life and after looking in to candida , and how it can effect the body also how it can effect dhea in the body, so if there is anybody who suffers candida, then this could be the reason for high dhea.

Leave a Reply